The Colon Club

shaking a side effect of folfox

Please feel free to read, share your thoughts, your stories and connect with others!

shaking a side effect of folfox

Postby Newfie123 » Thu Dec 06, 2012 9:35 pm

Mom got her second folfox treatment last week and this seems to be going a bit better. She has no pain this time and the nausea is less intense, however she is still taking her meds for it. The only thing is she is really weak all the time, I guess with the chemo and not eating much she is losing her strength. Also, she is constipated, haven't went to the washroom since last Friday though the chemo nurse is not concerned and mom is not having any pain. She is probably not constipated so much as she is not putting enough food in her system to have to go. She is really shaky and she seems to be worried about that all the time. She said it feels like she is shaking inside too if that makes sense. Has anyone experienced that on chemo and is it a side effect? And it looks like she may lose her hair, it is starting to fall out. I noticed today when I curled it for her so I was extra gently when styling it. I have to say that I hate cancer but I think I hate chemo more. Mom looked good and felt good before chemo, now she looks really sick, lost weight and is lying around all the time. I only hope it is worth it for her.

Sharmaine
Sharmaine
daughter of mom 63
Dx'd 25/12 with Stg IV CRC, unknown primary.
5/'12 hysterectomy, Peritineal seeding
Hipec 09/13, to much cancer...no hipec
start chemo, Folfox and Avastin Nov. 6/12
8 folfox/avastin.. hipec Apr. 16/13
folfox start July 4/13
Newfie123
 
Posts: 45
Joined: Tue Jul 03, 2012 2:34 pm

Re: shaking a side effect of folfox

Postby jean60 » Thu Dec 06, 2012 9:40 pm

I can really relate to the shakiness and "feeling it on the inside" as well. That is exactly how it felt to me. I only had two treatments with Oxi and I had to stop but sometimes I feel that way on 5FU as well as time goes on.
I hope it helps to know someone else has felt that sensation because I don't know what it is or what causes it but I definitely can relate.

Jean
Dx Rectal Cncr 5/12
Stage III
5 weeks Chemo (5FU) & Radiation completed
LAR with temporary ileostomy 9/12, complete response
Began FOLFOX 10/12. oxil reduced after tx 1, eliminated after tx 2. Now 5FU.
Finished 1/13
Ileostomy reversal 5/13
jean60
 
Posts: 319
Joined: Sun Sep 02, 2012 3:47 pm

Re: shaking a side effect of folfox

Postby consdrs » Thu Dec 06, 2012 10:27 pm

I would say for about 4 months on FOLFOX/AVASTIN I had such shaky hands I couldn't write my own name and had troubles eating my hands shook so bad. IDK if it was just the Oxy or not. I was a nervous wreck. I was hit by a train and was being dragged down the track. After a while it settled down. As for the laying around all the time, it goes with the territory. Some days early on I would sleep 16-18 hrs a day. Having chemo is exhausting.

Connie
DX 12/23/2010 stage 4 rectal cancer
Mets to liver, lung, 45+ positive LN (stopped counting)
CEA 1237
inoperable
KRAS Wild
FOLFOX-6 W/Avastin 10 months failed
CEA 1444
Irri-Erbi 10 months Failed
CEA 5.9
10-2012 Stivarga Failed
CEA 469
User avatar
consdrs
 
Posts: 76
Joined: Tue Nov 08, 2011 1:31 pm
Location: Vancouver, WA

Re: shaking a side effect of folfox

Postby kpjpmom » Thu Dec 06, 2012 10:29 pm

I had this same sensation the whole time on was on chemo. It was very bothersome to me. When I layed down it would drive me crazy to be shaking on the "inside". I hope it helps to know that others have experienced this.
DX March 2011 stg 3 cc
Kidney cancer May 2011
Folfox 6months (12 rnds)
It's Back! October 2012 colon resection, kidney removed.FOLFIRI/Erbitux starts Jan.2013
Completed FOLFIRI June 2013, Erbitux continues
Sept 2013 Erbitux stopped
kpjpmom
 
Posts: 129
Joined: Sat Nov 26, 2011 10:27 pm

Re: shaking a side effect of folfox

Postby mstults » Thu Dec 06, 2012 11:04 pm

I've had 10 treatments. I was weak like that before starting treatments so I think the cancer is part of the problem. I was jittery at first. That has pretty much stopped. I was so weak it was a chore just to stand. The surgeon kept telling me to walk. I got up the strength. At first it was only 15 min on treadmill. I got up to 20 min. I've slacked a little during the holidays but its unbelievable how much it helped my weak knees.
Male Age 51. Dx CC with liver mets 6/23/12. Colon res 6/24/12. Started folfox 7/24/12. CT 8/9/12 showed tumors shrinking. Added avastin 8/27/12. CT 12/27 still showing shrink.

https://www.facebook.com/?ref=tn_tnmn
mstults
 
Posts: 755
Joined: Fri Nov 30, 2012 11:23 am

Re: shaking a side effect of folfox

Postby Newfie123 » Fri Dec 07, 2012 2:48 pm

Thanks for the replies, it is comforting to know that this is a common side effect for this treatment.

Sharmaine
Sharmaine
daughter of mom 63
Dx'd 25/12 with Stg IV CRC, unknown primary.
5/'12 hysterectomy, Peritineal seeding
Hipec 09/13, to much cancer...no hipec
start chemo, Folfox and Avastin Nov. 6/12
8 folfox/avastin.. hipec Apr. 16/13
folfox start July 4/13
Newfie123
 
Posts: 45
Joined: Tue Jul 03, 2012 2:34 pm

Re: shaking a side effect of folfox

Postby Kathryn in MN » Fri Dec 07, 2012 3:01 pm

I was shaky and weak, especially on disconnect day and the next couple days. I get this weird inside "vibrating" feeling on any chemo. I notice it most when the sensation stops, and my body feels much calmer. I have had a few times of severe shaking (like when you have a very high fever) on chemo, when I absolutely can't stop it. Sometimes I feel cold, but other times not - I just shake.
CRC AUG09 Age 47
Sig Res T4a N2a Mx, KRAS mut codon13
Mets bones & nodes
FOLFOX, FOLFIRI, Avastin, Radiation
Irinotecan, Zaltrap & STAR RFA
APR13 pleurisy & ascites - more chemo & draining
http://www.caringbridge.org/visit/kathrynblume
User avatar
Kathryn in MN
 
Posts: 2970
Joined: Mon Sep 14, 2009 12:25 am
Location: Minnesota & Mexico


Return to Colon Talk - Colon cancer (colorectal cancer) support forum



Who is online

Users browsing this forum: Bev G, Bing [Bot], shockandawe, sjring, Yahoo [Bot] and 15 guests